On a Markov modulated chain exhibiting self-similarities over finite timescale

Robert, Stephan (University of California, Berkeley, CA, USA) ; Le Boudec, Jean-Yves (EPFL, Lausanne, Switzerland)

Recent papers have pointed out that data traffic exhibits self-similarity, but self-similarity is observed only on a finite timescale. In order to account for that, we introduce the concept of pseudo long-range dependencies. In this paper, we describe a Modulated Markov process producing self-similarity on a finite timescale; the process is quite easy to manipulate and depends only on three parameters (two real numbers and one integer). An advantage of using it is that it is possible to re-use the well-known analytical queuing theory techniques developed in the past in order to evaluate network performance. A quantitative method based on the decomposability theory of Courtois is given to evaluate the domain of validity where the process exhibits pseudo long-range dependencies. The validation on a queuing problem is also discussed. Finally, we analyze the inputs of a statistical multiplexer in the context of a project called Scalability Enhancements for Connection-Oriented Networks (SCONE).


Note: ROBERT, Stephan est un chercheur à la HES-SO, HEIG-VD, depuis 2001.


Article Type:
scientifique
Faculty:
Ingénierie et Architecture
School:
HEIG-VD
Institute:
IICT - Institut des Technologies de l'Information et de la Communication
Date:
1996-10
Pagination:
15 p.
Published in:
Performance Evaluation
Numeration (vol. no.):
1996, vol. 27-28, pp. 159-173
DOI:
ISSN:
0166-5316
Appears in Collection:

Note: The status of this file is: restricted


 Record created 2021-02-19, last modified 2021-02-25

Fulltext:
Download fulltext
PDF

Rate this document:

Rate this document:
1
2
3
 
(Not yet reviewed)